Alert archive / Oregon / High Wind Watches in 2010
High Wind Watch 13, NWS Medford, OR
NWS Medford, OR issued this high wind watch at May 18, 2010, 3:15 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 19, 2010, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 3:15 AM PDT (10:15 UTC)
- In effect from
- May 19, 2010, 10:00 AM PDT
- Expired
- May 18, 2010, 2:02 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS76 KMFR 181015 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 315 AM PDT TUE MAY 18 2010 ...UNUSUALLY STRONG LATE SEASON STORM TO BRINGS POSSIBLE STRONG WINDS TO THE COAST WEDNESDAY... .A STRONG LATE SEASON STORM WILL MOVE INTO THE COASTAL WATERS TUESDAY NIGHT. AS THE FRONT MOVES INLAND SOUTH WINDS WILL INCREASE....BECOMING NORTHWEST AND DECREASING BEHIND THE FRONT. ORZ021-022-182215- /O.NEW.KMFR.HW.A.0013.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 315 AM PDT TUE MAY 18 2010 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY 101. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
169 WWUS76 KMFR 181017 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT TUE MAY 18 2010 ...UNUSUALLY STRONG LATE SEASON STORM TO BRING POSSIBLE STRONG WINDS TO THE COAST WEDNESDAY... .A STRONG LATE SEASON STORM WILL MOVE INTO THE COASTAL WATERS TUESDAY NIGHT. AS THE FRONT MOVES INLAND SOUTH WINDS WILL INCREASE....BECOMING NORTHWEST AND DECREASING BEHIND THE FRONT. ORZ021-022-182230- /O.NEW.KMFR.HW.A.0013.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 316 AM PDT TUE MAY 18 2010 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY 101. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
268 WWUS76 KMFR 182102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT TUE MAY 18 2010 ...AN UNUSUALLY STRONG LATE SEASON STORM WILL STRONG WINDS TO THE COAST WEDNESDAY... .A STRONG LATE SEASON COLD FRONT WILL MOVE ONSHORE EARLY WEDNESDAY AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT...SHIFTING TO SOUTHWEST AFTER THE FRONT MOVES THROUGH. WINDS WILL DIMINISH WEDNESDAY NIGHT. ORZ021-022-190515- /O.UPG.KMFR.HW.A.0013.100519T1700Z-100520T0200Z/ /O.NEW.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 202 PM PDT TUE MAY 18 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE HEADLANDS. * IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101 WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-190515- /O.NEW.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 202 PM PDT TUE MAY 18 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE EARLY WEDNESDAY AND DIMINISH BY WEDNESDAY EVENING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED. * IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-190515- /O.NEW.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 202 PM PDT TUE MAY 18 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH LATE WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. * IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 WILL ALL BE IMPACTED BY THIS SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at May 18, 3:06 AM PDT, 9 minutes earlier.
Area forecast discussion, May 18, 3:06 AM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PDT TUE MAY 18 2010
.DISCUSSION...UNUSUALLY STRONG SYSTEMS TO MOVE THROUGH THE REGION
THROUGH THE WEEK. THE NEXT SYSTEM IN LINE THAT WILL BE USHERS
THROUGH ON THE LEFT EXIT REGION OF A 140KT JET IS BEGINNING TO
BUCKLE IN THE FLOW PAST 140 W WITH A WEAK BAROCLINIC LEAF
BEGINNING TO DEVELOP ON THE WV IMAGES. THIS WILL SLOW IN WESTERN
MOVEMENT AS SYSTEM DEEPENS TOMORROW. THE LATEST TRACK OF THE
SURFACE LOW IS BRINGING IT CLOSER TO SHORE WITH H850 WINDS
STRONGER AND MORE INCIDENTAL TO THE COAST...WITH 8-9 MB PRESSURE
GRADIENT FROM ACV-OTH BY LATE WEDNESDAY MORNING. THE NAM IS
INDICATING A A BARRIER JET FORMATION ALONG THE COAST WITH 925
WINDS FUNNELING ALONG THE COAST AT +60KT. WITH THESE INDICATORS AM
ISSUING A HIGH WIND WATCH FOR THE COAST AS THE FRONT MOVES
INLAND...PLUS TIMING BUFFER ON EITHER SIDE AS THIS IS THIRD PERIOD
OUT. THIS IS MORE LIKE A LATE WINTER STORM WITH 850 MB TEMPS
DROPPING TO -1 TO -3 C BEHIND THE FRONT...BRINGING SNOW LEVELS
DOWN TO HIGHER PASS LEVELS WITH A QUICK SHOT OF MODERATE SNOW
RATES POSSIBLE BEFORE SCATTERED SHOWERS MOVE IN BEHIND. THIS
COOLER AIR MASS REMAINS IN PLACE THROUGH THE REST OF THE WEEK WITH
ANOTHER COLD FRONT MOVING IN LATE THURSDAY NIGHT AND HIGH
TEMPERATURES REACHING ONLY INTO THE MID 50S ON THE WEST SIDE OF
SOUTHERN OREGON AND NEAR 60 IN WESTERN SISKIYOU COUNTY AND THE
UPPER 40S ON THE EAST SIDE.
&&
.AVIATION...MVFR WITH ISOLATED IFR CONDITIONS WEST OF THE CASCADES
AND IN THE KLAMATH BASING THIS MORNING. THIS LOW DECK WILL RAISE
TO VFR DECKS WITH HIGHER TERRAIN OBSCURED BACK TO THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY
FOR PZZ350-356-370-376.
SVENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 5:02 AM PDT | Hazardous Seas Warning | MFR | 52 hr | |
| May 18, 2:02 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 25 hr |
| May 18, 2:02 PM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 35 hr |
Nearby
High Wind Watches in Oregon, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.